Alert archive / California / Wind Advisories in 2009

Wind Advisory 29, NWS San Diego, CA

December 7, 20094 counties in California

NWS San Diego, CA issued this wind advisory at Dec 7, 2009, 7:57 AM PST for 4 counties in California. It took effect at Dec 7, 2009, 11:00 AM PST. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Dec 7, 2009, 7:57 AM PST (15:57 UTC)
In effect from
Dec 7, 2009, 11:00 AM PST
Expired
Dec 8, 2009, 3:00 AM PST
In force
16 hr
Issued by
NWS San Diego, CA

Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA

The radar

The Santa Ana Mts radar (KSOX), 88 km from the middle of the area, began a volume at 16:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 4.0 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2009-12-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 30 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2009-12-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 57 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
30 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
804 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
57 m²/s²
0-3 km storm-relative helicity
232 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KSGX 071557
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
757 AM PST MON DEC 7 2009

CAZ042-048-057-080400-
/O.CAN.KSGX.HW.W.0010.091207T2300Z-091208T0800Z/
/O.NEW.KSGX.WI.Y.0029.091207T1900Z-091208T0400Z/
ORANGE COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SANTA ANA MOUNTAINS AND FOOTHILLS-
757 AM PST MON DEC 7 2009

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PST
THIS EVENING...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PST
THIS EVENING. THE HIGH WIND WARNING HAS BEEN CANCELLED. 

A STRONG LOW PRESSURE SYSTEM WILL CAUSE LOCAL GUSTY WINDS IN
EXCESS OF 35 MPH AT TIMES...MAINLY THIS AFTERNOON AND EVENING.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ058-062-080400-
/O.EXT.KSGX.HW.W.0010.091207T1900Z-091208T1400Z/
SAN DIEGO COUNTY MOUNTAINS-SAN DIEGO COUNTY DESERTS-
757 AM PST MON DEC 7 2009

...HIGH WIND WARNING NOW IN EFFECT FROM 11 AM THIS MORNING TO
6 AM PST TUESDAY...

THE HIGH WIND WARNING IS NOW IN EFFECT FROM 11 AM THIS MORNING TO
6 AM PST TUESDAY. 

A STRONG LOW PRESSURE SYSTEM WILL CAUSE WIND GUSTS OVER THE SAN
DIEGO COUNTY MOUNTAINS AND DESERTS TO EXCEED 65 MPH AT TIMES...
ESPECIALLY OVER HIGHER TERRAIN AND NEAR CANYONS ON THE DESERT
SLOPES. SUSTAINED WINDS WILL BE 30 TO 40 MPH AT TIMES...MOSTLY
FROM THE WEST. WINDS WILL GRADUALLY SUBSIDE TOWARDS TUESDAY
MORNING. THERE IS A POTENTIAL FOR DAMAGE TO TREES...POWER LINES...
COMMUNICATIONS TOWERS AND OTHER EXPOSED OBJECTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

CAZ043-050-060-061-080400-
/O.EXT.KSGX.HW.W.0010.091207T1900Z-091208T0400Z/
SAN DIEGO COUNTY COASTAL AREAS-SAN DIEGO COUNTY VALLEYS-
APPLE AND LUCERNE VALLEYS-COACHELLA VALLEY-
757 AM PST MON DEC 7 2009

...HIGH WIND WARNING NOW IN EFFECT FROM 11 AM THIS MORNING TO
8 PM PST THIS EVENING...

THE HIGH WIND WARNING IS NOW IN EFFECT FROM 11 AM THIS MORNING TO
8 PM PST THIS EVENING. 

FOR THE SAN DIEGO COAST AND VALLEYS...LIGHT WINDS THIS MORNING
ARE EXPECTED TO INCREASE RAPIDLY BY EARLY AFTERNOON AS A STRONG
COLD FRONT APPROACHES THE COAST. LOCAL WIND GUSTS TO 60 MPH ARE
POSSIBLE IN A FEW LOCATIONS. THE STRONGEST WINDS WILL BE ALONG THE
IMMEDIATE COAST AND IN THE FOOTHILLS. WINDS WILL GRADUALLY DIMINISH
MONDAY EVENING. THERE IS A POTENTIAL FOR DAMAGE TO TREES... POWER
LINES...COMMUNICATIONS TOWERS AND OTHER EXPOSED OBJECTS.

FOR THE DESERTS...LOCAL WIND GUSTS TO 60 MPH ARE POSSIBLE ALONG
THE DESERT SLOPES OF THE MOUNTAINS THIS AFTERNOON AND EVENING.
WINDS WILL GRADUALLY DIMINISH THROUGH TUESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

SCV
2 follow-up statements
000 
WWUS76 KSGX 080353
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
753 PM PST MON DEC 7 2009

CAZ043-050-081100-
/O.CAN.KSGX.HW.W.0010.000000T0000Z-091208T0400Z/
/O.EXB.KSGX.WI.Y.0029.000000T0000Z-091208T1100Z/
SAN DIEGO COUNTY COASTAL AREAS-SAN DIEGO COUNTY VALLEYS-
753 PM PST MON DEC 7 2009

...WIND ADVISORY IN EFFECT UNTIL 3 AM PST TUESDAY...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PST TUESDAY. THE HIGH
WIND WARNING HAS BEEN CANCELLED. 

STRONG GUSTY WINDS WILL CONTINUE OVER WESTERN SAN DIEGO COUNTY
OVERNIGHT. STRONGEST WINDS WILL BE NEAR THE IMMEDIATE COAST AND
OVER HIGHER TERRAIN WHERE LOCAL GUSTS WILL EXCEED 50 MPH. THE
WINDS WILL GRADUALLY DIMINISH AFTER MIDNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

CAZ060-061-081100-
/O.EXT.KSGX.HW.W.0010.000000T0000Z-091208T1100Z/
APPLE AND LUCERNE VALLEYS-COACHELLA VALLEY-
753 PM PST MON DEC 7 2009

...HIGH WIND WARNING NOW IN EFFECT UNTIL 3 AM PST TUESDAY...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 3 AM PST TUESDAY. 

GUSTY WINDS WILL CONTINUE OVER THE DESERTS OVERNIGHT...ESPECIALLY
NEAR THE FOOTHILLS. LOCAL GUSTS TO 60 MPH ARE POSSIBLE. WINDS WILL
BE HIGHLY VARIABLE OVER SHORT DISTANCES. WINDS WILL GRADUALLY
DIMINISH AFTER MIDNIGHT. THERE IS A POTENTIAL FOR DAMAGE TO
TREES... POWER LINES...COMMUNICATIONS TOWERS AND OTHER EXPOSED
OBJECTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

CAZ058-062-081200-
/O.CON.KSGX.HW.W.0010.000000T0000Z-091208T1400Z/
SAN DIEGO COUNTY MOUNTAINS-SAN DIEGO COUNTY DESERTS-
753 PM PST MON DEC 7 2009

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM PST TUESDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM PST TUESDAY. 

A STRONG LOW PRESSURE SYSTEM WILL CAUSE WIND GUSTS OVER THE SAN
DIEGO COUNTY MOUNTAINS AND DESERTS TO EXCEED 60 MPH AT TIMES...
ESPECIALLY OVER HIGHER TERRAIN AND NEAR CANYONS ON THE DESERT
SLOPES. SUSTAINED WINDS WILL BE 30 TO 40 MPH AT TIMES...MOSTLY
FROM THE WEST. WINDS WILL GRADUALLY SUBSIDE BY TUESDAY MORNING.
THERE IS A POTENTIAL FOR DAMAGE TO TREES...POWER LINES...
COMMUNICATIONS TOWERS AND OTHER EXPOSED OBJECTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

CAZ042-048-057-081100-
/O.EXT.KSGX.WI.Y.0029.000000T0000Z-091208T1100Z/
ORANGE COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SANTA ANA MOUNTAINS AND FOOTHILLS-
753 PM PST MON DEC 7 2009

...WIND ADVISORY NOW IN EFFECT UNTIL 3 AM PST TUESDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 3 AM PST TUESDAY. 

A STRONG LOW PRESSURE SYSTEM WILL CAUSE LOCAL GUSTY WINDS IN
EXCESS OF 35 MPH AT TIMES. STRONGEST WINDS WILL BE NEAR THE COAST
AND OVER HIGHER TERRAIN. WINDS WILL GRADUALLY DIMINISH AFTER
MIDNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

MAXWELL
000 
WWUS76 KSGX 081101
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
301 AM PST TUE DEC 8 2009

CAZ060-061-081215-
/O.EXP.KSGX.HW.W.0010.000000T0000Z-091208T1100Z/
APPLE AND LUCERNE VALLEYS-COACHELLA VALLEY-
301 AM PST TUE DEC 8 2009

...HIGH WIND WARNING HAS EXPIRED...

THE HIGH WIND WARNING IS NO LONGER IN EFFECT. 

$$

CAZ042-043-048-050-057-081215-
/O.EXP.KSGX.WI.Y.0029.000000T0000Z-091208T1100Z/
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-SANTA ANA MOUNTAINS AND FOOTHILLS-
301 AM PST TUE DEC 8 2009

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 

$$

CAZ058-062-081400-
/O.CON.KSGX.HW.W.0010.000000T0000Z-091208T1400Z/
SAN DIEGO COUNTY MOUNTAINS-SAN DIEGO COUNTY DESERTS-
301 AM PST TUE DEC 8 2009

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM PST EARLY THIS
MORNING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM PST EARLY THIS
MORNING. 

A STRONG LOW PRESSURE SYSTEM WILL CAUSE WIND GUSTS OVER THE SAN
DIEGO COUNTY MOUNTAINS AND DESERTS TO EXCEED 60 MPH AT TIMES...
ESPECIALLY OVER HIGHER TERRAIN AND NEAR CANYONS ON THE DESERT
SLOPES. SUSTAINED WINDS WILL BE 30 TO 40 MPH AT TIMES...MOSTLY
FROM THE WEST. WINDS WILL GRADUALLY SUBSIDE BY THIS MORNING.
THERE IS A POTENTIAL FOR DAMAGE TO TREES...POWER LINES...
COMMUNICATIONS TOWERS AND OTHER EXPOSED OBJECTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Dec 7, 2:30 AM PST, 5 hours 27 minutes earlier.

Area forecast discussion, Dec 7, 2:30 AM PST, 5 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
230 AM PST MON DEC 7 2009

.SYNOPSIS...A STRONG PACIFIC COLD FRONT WILL MOVE ACROSS SOUTHERN
CALIFORNIA TODAY THROUGH TONIGHT...BRINGING HEAVY RAIN...A LOT OF
MOUNTAIN SNOW...AND STRONG WINDS. A WARMER...WEAKER COLD FRONT WILL
BRING LIGHT RAIN THURSDAY INTO FRIDAY. MOSTLY CLOUDY NEXT WEEKEND
WITH CHANCES OF RAIN AS A MOIST PACIFIC WARM FRONT MOVES BY MOSTLY
TO THE NORTH OF THE AREA.

&&

.DISCUSSION...FOR SOUTHWEST CALIFORNIA INCLUDING SAN DIEGO...
ORANGE...SOUTHWEST SAN BERNARDINO AND WEST RIVERSIDE COUNTIES.

A COLD 527 POSITIVE TILT TROF CONTINUES TO DEVELOP OVER N CALIF.
THIS PUTS US IN STRONG MOIST 555 W FLOW ALOFT WHICH WILL CAUSE AREAS
OF LIGHT...WARM-SECTOR PRECIP AS THE TROF APPROACHES THIS MORNING.

THE TROF INTENSIFIES UNDER A 150 KT JET MAX...PRODUCING A LARGE...
STRONG COLD FRONT...THAT WILL COME THROUGH SOCAL BETWEEN 10 AM AND
10 PM TODAY. S-SW SURFACE FLOW AND STRONG W FLOW ALOFT...ALONG WITH
INSTABILITY...WILL PRODUCE HEAVY RAIN AND MT SNOW. THE WINTER STORM
WARNING AND THE FLASH FLOOD WATCH LOOK GOOD. STORM TOTALS SHOULD
RANGE FROM 1 TO 2 INCHES IN COASTS AND VALLEYS AND 2 TO 4 INCHES IN
THE LOW ELEV MTS. THE HEAVY RAIN COULD CAUSE MUD SLIDES AND DEBRIS
FLOWS IN AND BELOW RECENTLY BURNED AREAS AND ON STEEP TERRAIN. THERE
MAY ALSO BE FLOODING OF POORLY DRAINED STREETS AND LOW LYING AREAS.
THE SNOW LEVEL WILL BE 5500 FT THIS PM...LOWERING TO 4000 FT TONIGHT
WITH 1 FT OF SNOW AT RESORT LEVEL AND 2-3 FEET AT HIGHER ELEVATIONS.
EVEN SAN DIEGO MTS SHOULD GET 1/2 FT OF SNOW. STRONG SW WINDS COULD
CAUSE SNOW AND BLOWING SNOW WITH NEAR BLIZZARD CONDITIONS AT TIMES.

THE STRONG HELICITY AND INSTABILITY ASSOCIATED WITH THE FRONT COULD
PRODUCE ISOLATED TSTORMS AND WATERSPOUTS THIS PM. WILL NOT PUT THAT
IN THE GRIDS...BUT IT WILL BE SOMETHING TO WATCH FOR.

BY MIDNIGHT...THE FRONT AND THE MAIN PRECIP WILL  HAVE FINISHED. BUT
AN INTENSE 992 MB LOW OVER NW ARIZONA WILL CAUSE 17 MB ONSHORE
PRESSURE GRADIENTS. THUS HIGH WIND WARNINGS WILL CONTINUE IN THE MTS
AND DES...PARTICULARLY IN SAN DIEGO COUNTY...TONIGHT INTO TUE.
LINGERING SHOWERS TUE AM.

PARTLY CLOUDY AND BREEZY TUE PM WITH 564 WNW FLOW ALOFT. A VERY COLD
AIR MASS WILL STILL BE IN PLACE IN THE WAKE OF THE FRONT...SO FROST
OR FREEZE CONDITIONS ARE POSSIBLE TUE NIGHT. WARMER AND CLEARER WED
UNDER A WEAK 567 RIDGE.

564 WEST FLOW ALOFT...A WEAK COLD FRONT...AND A VERY DEEP MARINE
LAYER WILL BRING PERIODS OF LIGHT RAIN OR DRIZZLE THU INTO FRI WITH
1/4 INCH OF RAIN ON THE FLATS. EXPECT SNOW LEVELS TO BE ABOVE 6000
FT WITH WITH 2-4 INCHES OF SNOW AT THE RESORTS UNDER 564 FLOW ALOFT.

WARM...STRONG ZONAL FLOW PATTERN SETS UP BY THE WEEKEND...WITH A LOT
OF MOISTURE STAYING NORTH OF US. LOOKS LIKE WE WILL BE ON THE DRY
SOUTHERN SIDE OF THE JET STREAM UNDER MOSTLY 570 WEST FLOW ALOFT.
MAY MANAGE TO GET 1/4 TO 1/2 INCH OF RAIN ON THE FLATS DUE TO THICK
MID AND HIGH CLOUDS. RAIN COULD ENHANCE SNOW MELT.

CLEARING AND WARMER EARLY NEXT WEEK UNDER A 580 UPPER RIDGE AND WEAK
ONSHORE FLOW.

&&

.AVIATION...
071030Z...BROKEN TO OVERCAST CLOUDS BASED 3000-4000 FT MSL MERGING
WITH HIGHER LAYERS TO ABOUT 6500 FEET MSL...WILL BECOME MORE SOLID
AND BASES WILL LOWER GRADUALLY INTO MIDDAY. BASES AROUND 1000-2000
FT MSL AND LOCAL VISIBILITIES 3 TO 5 MILES CAN BE EXPECTED IN
HEAVIER RAIN DURING MAINLY THE LATE MORNING AND AFTERNOON. MOUNTAINS
WILL BE MOSTLY OBSCURED IN CLOUDS AND PRECIPITATION...AND WILL HAVE
STRONG UP AND DOWNDRAFTS AND WIND SHEAR. STRONG SOUTH TO SOUTHWEST
WINDS WITH GUSTS 40 TO 50 KNOTS POSSIBLE AT KSAN. EXPECT COLD
FRONTAL PASSAGE AROUND 00Z THIS AFTERNOON WITH WINDS SHIFTING TO
WESTERLY. SMALL

&&

.MARINE...
A STRONG COLD FRONT WILL BRING HAZARDOUS SEAS AND WINDY CONDITIONS
TODAY THROUGH TUESDAY MORNING. THERE WILL BE A GALE WARNING FOR THE
INNER AND OUTER WATERS THROUGH TUESDAY MORNING. A RAPID RISE IN
WESTERLY SWELL WILL ACCOMPANY THE FRONT MONDAY EVENING...THEN
DECREASE EARLY TUESDAY. A HIGH RIP CURRENT RISK WILL DEVELOP THIS
AFTERNOON AS SWELL AND SURF RISE RAPIDLY.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WARNING...SEE LAXWSWSGX.
HIGH WIND WARNING...SEE LAXNPWSGX.
GALE WARNING...SEE LAXMWWSGX.
FLASH FLOOD WATCH...SEE LAXFFASGX.

&&

PUBLIC...MACKECHNIE
AVIATION/MARINE...SMALL
Hazardous weather outlook, Dec 7, 4:00 AM PST, 3 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
400 AM PST MON DEC 7 2009

CAZ042-043-048-050-055>058-060>062-081200-
ORANGE COUNTY COASTAL AREAS-
SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-
SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-
SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-
APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-
SAN DIEGO COUNTY DESERTS-
400 AM PST MON DEC 7 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR
ALL OF EXTREME SOUTHWESTERN CALIFORNIA.

.DAY ONE...TODAY THROUGH TONIGHT

A STRONG COLD FRONT WILL MOVE ACROSS SOUTHERN CALIFORNIA
TODAY THROUGH TONIGHT...BRINGING...

* RAIN...HEAVY AT TIMES...WITH POSSIBLE FLASH FLOODING AND DEBRIS
  FLOWS IN AND BELOW BURN AREAS...AND LOCAL URBAN AND SMALL STREAM
  FLOODING.

* A LOT OF MOUNTAIN SNOW ABOVE 6000 FEET...WITH A WINTER STORM
  WARNING IN EFFECT FOR THE SAN BERNARDINO AND RIVERSIDE COUNTY
  MOUNTAINS FROM MONDAY MORNING THROUGH LATE MONDAY NIGHT...

* HIGH WIND WARNINGS WITH STRONG SOUTH TO WEST WINDS...
  WITH GUSTS OF 60 MPH POSSIBLE. STRONGEST WINDS WILL BE WITH
  THE PASSAGE OF THE COLD FRONT THIS EVENING...

* HAZARDOUS BOATING CONDITIONS DUE TO GALE FORCE WINDS AND
  STEEP SEAS IN THE INNER AND OUTER WATERS FROM MID MORNING
  THROUGH LATE MONDAY NIGHT...

* ABOVE NORMAL SURF AT THE BEACHES LATE TODAY THROUGH TUESDAY
  WITH SOME SETS WELL OVER 6 FEET.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

* FROST POSSIBLE IN THE COASTS AND VALLEYS TUESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...SKYWARN WEATHER ACTIVATION IS NOT
REQUESTED FOR THIS AREA TONIGHT BUT MAY BE NEEDED TODAY.

MACKECHNIE

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 6, 7:09 PM PSTFlash Flood WatchSGXOrange, Riverside, San Bernardino, San Diego25 hr
Dec 7, 2:19 AM PSTGale WarningSGX20 hr
Dec 7, 2:54 AM PSTHigh Wind WarningSGXOrange, Riverside, San Bernardino, San Diego27 hr
Dec 7, 7:45 AM PSTHigh Surf AdvisorySGXSan Diego11 hr

Nearby

Wind Advisories in California, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.